Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 13, 2009, 8:27 PM MDT for Cherry County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 8:27 PM MDT (02:27 UTC)
- Expired
- Jun 13, 2009, 9:00 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:21 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 140227 TORLBF NEC031-140300- /O.NEW.KLBF.TO.W.0026.090614T0227Z-090614T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 827 PM MDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 900 PM MDT/1000 PM CDT/ * AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SCHOOLHOUSE LAKE...OR 38 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MERRITT RESERVOIR DAM AND HIGHWAY 97 CROSSING THE NORTH LOUP RIVER PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING/200 AM CDT SUNDAY MORNING/ FOR NORTHWESTERN NEBRASKA. && LAT...LON 4271 10084 4235 10097 4244 10134 4271 10132 TIME...MOT...LOC 0227Z 301DEG 25KT 4261 10121 $$ TAYLOR
3 follow-up statements
000 WWUS53 KLBF 140237 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM MDT SAT JUN 13 2009 NEC031-140300- /O.CON.KLBF.TO.W.0026.000000T0000Z-090614T0300Z/ CHERRY NE- 837 PM MDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR CENTRAL CHERRY COUNTY... AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF STEER CREEK CAMPGROUND...OR 37 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MERRITT RESERVOIR DAM...HIGHWAY 97 MILE MARKER 110...HIGHWAY 97 CROSSING THE NORTH LOUP RIVER AND HIGHWAY 97 MILE MARKER 100 PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING/200 AM CDT SUNDAY MORNING/ FOR NORTHWESTERN NEBRASKA. && LAT...LON 4271 10084 4235 10097 4244 10134 4271 10132 TIME...MOT...LOC 0237Z 301DEG 25KT 4257 10113 $$ TAYLOR
000 WWUS53 KLBF 140249 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM MDT SAT JUN 13 2009 NEC031-140300- /O.CON.KLBF.TO.W.0026.000000T0000Z-090614T0300Z/ CHERRY NE- 849 PM MDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR CENTRAL CHERRY COUNTY... AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES SOUTH OF STEER CREEK CAMPGROUND...OR 35 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...HIGHWAY 97 MILE MARKER 110... HIGHWAY 97 MILE MARKER 100 AND MERRITT RESERVOIR DAM PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING/200 AM CDT SUNDAY MORNING/ FOR NORTHWESTERN NEBRASKA. && LAT...LON 4271 10084 4235 10097 4244 10134 4271 10132 TIME...MOT...LOC 0249Z 301DEG 25KT 4254 10112 $$ TAYLOR
000 WWUS53 KLBF 140253 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 853 PM MDT SAT JUN 13 2009 NEC031-140300- /O.CON.KLBF.TO.W.0026.000000T0000Z-090614T0300Z/ CHERRY NE- 853 PM MDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR CENTRAL CHERRY COUNTY... AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHWEST OF HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...OR 33 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 97 MILE MARKER 110...HIGHWAY 97 MILE MARKER 100 AND MERRITT RESERVOIR DAM PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING/200 AM CDT SUNDAY MORNING/ FOR NORTHWESTERN NEBRASKA. && LAT...LON 4271 10084 4235 10097 4244 10134 4271 10132 TIME...MOT...LOC 0253Z 295DEG 11KT 4252 10113 $$ TAYLOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:20 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 13, 2:20 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT SAT JUN 13 2009
.SYNOPSIS...
AT 19Z...VISIBLE SATELLITE IMAGERY SHOWED SOME CLOUD ROLLS IN
SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND NORTHEAST COLORADO. THERE
WAS ALSO ANOTHER AREA OF CLOUD ROLLS IN SOUTHWEST SOUTH DAKOTA.
THEDFORD RADAR SHOWED A NARROW BAND OF CELLS FROM ABOUT MERRIMAN TO
SOUTHEAST OF NORTH PLATTE. THE SATELLITE DERIVED PRECIPITABLE WATER
SHOWED A PLUME OF MOISTURE 20-30MM IN KANSAS AND NEBRASKA. HAND
ANALYSIS OF THE 19Z SURFACE DATA SHOWED A WEAK DRY LINE TYPE
BOUNDARY ACROSS EASTERN COLORADO AND EASTERN NEW MEXICO. SURFACE
WINDS IN NORTHEAST COLORADO HINTED AT ANOTHER NORTHEAST-SOUTHWEST
ORIENTED WEAK TROUGH FROM ABOUT OGALLALA NEBRASKA TO JUST NORTH OF
DENVER. IN THE UPPER LEVELS...THE 6.7 MICRON WATER VAPOR IMAGERY
SHOWED A MATURING WAVE IN SOUTHWEST UTAH.
&&
.SHORT/MEDIUM RANGE...TONIGHT THROUGH MONDAY NIGHT.
WITHOUT A DISTINCT FOCUS FOR POTENTIAL CONVECTIVE SYSTEM
DEVELOPMENT...IT IS A LITTLE DIFFICULT TO DETERMINE WHERE CONVECTION
IS LIKELY TO DEVELOP. SURFACE AND 850MB BASED CONVECTIVE POTENTIAL
ENERGY FIELDS SHOW THE MOST UNSTABLE AREA TO BE SOUTHWEST
NEBRASKA...THE NEBRASKA PANHANDLE AND NORTHEAST COLORADO. THIS
COINCIDES WITH THE DEWPOINT GRADIENT INDICATED IN CURRENT SURFACE
DATA. RADAR IS SHOWING CONVECTION FORMING ALREADY IN NORTHWEST
NEBRASKA. THE BEST CHANCES OF THUNDERSTORM DEVELOPMENT SHOULD BE IN
THE WEST AND NORTHWEST THIS EVENING...AND THE CONVECTION SHOULD
INCREASE IN COVERAGE AND BECOME A LITTLE MORE ORGANIZED AS IT HEADS
INTO CENTRAL AND SOUTHWEST NEBRASKA WHERE THE BETTER MOISTURE IS.
ALSO...THE WAVE CURRENTLY OVER THE SOUTHWEST U.S. IS EXPECTED TO BE
IN THE AREA AFTER MIDNIGHT...AND THIS SHOULD ENHANCE ONGOING
CONVECTION. THE BOTTOM LINE IS THAT WE ARE FORECASTING THUNDERSTORMS
LIKELY IN THE WEST THIS EVENING AND IN CENTRAL AND SOUTHWEST
NEBRASKA LATE TONIGHT. THE HEAVIEST RAIN IS LIKELY TO BE IN THE AREA
BOUNDED BY AINSWORTH...BROKEN BOW...IMPERIAL AND MULLEN.
THE TRAJECTORY FROM THE TEXAS COAST RESUMES BY SUNDAY EVENING AS
ANOTHER SURFACE LOW TRACKS ACROSS THE CENTRAL PLAINS. AS A SURFACE
BOUNDARY MAKES ITS WAY INTO SOUTHERN NEBRASKA SUNDAY...THE AIR
DESTABILIZES IN WESTERN NEBRASKA WITH SURFACE BASED CONVECTIVE
POTENTIAL ENERGY RANGING FROM 1300J/KG IN NORTH PLATTE AND VALENTINE
TO 2500J/KG IN THE EASTERN PANHANDLE. INITIALLY...THE 0-6KM AGL
LAYER SHEAR IS 45-50KT...SO THERE IS ENOUGH OFFSET TO KEEP THE
UPDRAFTS AND DOWNDRAFTS APART. ALSO...THERE IS ENOUGH SHEAR IN THE
0-3KM AGL LAYER TO CREATE ROTATION IN THE UPDRAFT. THOUGH WE WILL
NOT PUT THE MENTION IN YET...THERE IS POTENTIAL FOR SUPER-CELL
DEVELOPMENT IN WESTERN NEBRASKA WITH THE CELLS MAKING IT AT LEAST AS
FAR EAST AS ONEILL AND BROKEN BOW.
ANOTHER SYSTEM IS EXPECTED TO CROSS NEBRASKA AGAIN MONDAY AND
MONDAY NIGHT...BRINGING THUNDERSTORMS TO CENTRAL AND WESTERN
NEBRASKA MONDAY AFTERNOON AND NIGHT.
.LONG RANGE...TUESDAY THROUGH SATURDAY.
AS THE SURFACE SYSTEM MOVES THROUGH THE AREA...THE CHANCES OF
PRECIPITATION WILL WIND DOWN THROUGH WEDNESDAY. HOWEVER...ANOTHER
SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS WEDNESDAY NIGHT AND
THURSDAY. THERE IS SOME UNCERTAINTY WITH THE TRACK AND TIMING OF THE
SYSTEM...SO WE WILL NOT GO TOO HIGH WITH THE PROBABILITIES. FOR THE
REST OF THE WEEK...IT APPEARS THAT THINGS WILL BE QUIET THROUGH
SATURDAY.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE CONVECTION MAY BE POSSIBLE ACROSS
WESTERN NEBRASKA...WEST OF THE KVTN/KLBF TAF SITES...THIS EVENING
WITH STRONG...GUSTY WINDS AND LARGE HAIL POSSIBLE NEAR THUNDERSTORMS
A SIGNIFICANT THREAT TO LIGHT AIRCRAFT. AT THE TAF SITES CONVECTION
WILL BE POSSIBLE THROUGH MUCH OF THE NIGHT TIME HOURS...HOWEVER THE
STRONGER CONVECTION TO THE WEST IS EXPECTED TO MERGE INTO A LARGER
CONVECTIVE COMPLEX WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL THE
MAIN THREATS. WITH THE PASSAGE OF THE MAIN COMPLEX CONDITIONS WILL
MOST LIKELY BE REDUCED TO IFR CONDITIONS WITH VSBY RESTRICTIONS THE
MOST OBVIOUS...HOWEVER CIGS MAY BE LOWERED AS WELL. BEHIND THE
SYSTEM STRATUS LOOKS POSSIBLE AND CIGS SHOULD DROP TO THE IFR/MVFR
CATEGORY THRESHOLD.
&&
.HYDROLOGY...
THE SOUTH PLATTE RIVER FROM THE COLORADO BORDER TO THE
CONFLUENCE CONTINUES TO RUN AT HIGHER THAN NORMAL LEVELS AND LOOKS
TO HAVE CRESTED AT THE ROSCOE STATION ATTM...WHILE CONTINUING TO
RISE IN NORTH PLATTE. ON THE NORTH PLATTE RIVER ABOVE LAKE
MCCONAUGHY THE LEWELLEN STAGE SHOULD ALSO BE CRESTING BELOW FLOOD
STAGE BY THIS EVENING. ADDITIONAL HEAVY RAINFALL IN COLORADO OR
WESTERN NEBRASKA COULD HAVE SOME IMPACT TO THESE STAGES THE NEXT FEW
DAYS AND WILL CONTINUE TO BE MONITORED. IN THE SMALLER BASINS ALONG
THESE MAIN STEMS...3HR FFG IS GENERALLY BETWEEN 1 AND 1.5 INCHES.
KLBF RAOB AT 12Z SHOWS THE PW VALUE AT 1.08 INCHES WITH SOME
INCREASE LIKELY THROUGH THE EVENING HOURS. K INDEX VALUES LOOK TO
APPROACH 35 OVER CONCERNED AREA THIS EVENING AS WELL AND CONDITIONS
PLAN TO BE MONITORED CLOSELY FOR HYDRO EVENTS TONIGHT...BUT
CONFIDENCE TOO LOW FOR PLACEMENT OF WATCH ATTM. A WIDE VARIANCE IN
MODEL OUTPUT OF HIGHEST QPF AMOUNTS ASSOC WITH MCS PLACEMENT...WITH
GFS FARTHEST NORTH...EURO ACROSS SOUTHERN NEB AND NAM ACROSS KANSAS.
WOULD BE MORE CONCERNED WITH TRAINING CELLS IN BRIEF HEAVY RAINFALL
MORE THAN WIDESPREAD HIGHER QPF WITH MCS...BUT PREVIOUS SEEMS
UNLIKELY ATTM AS NO APPARENT SFC BOUNDARIES ARE LINED UP WITH
EXPECTED STORM MOTION OR UPPER FLOW.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT/MEDIUM/LONG RANGE...SPRINGER
AVIATION/HYDROLOGY...13Hazardous weather outlook, Jun 13, 2:36 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SAT JUN 13 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SAT JUN 13 2009 /236 PM MDT SAT JUN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MAJORITY OF THE EVENING AND NIGHT-TIME HOURS. MODERATE INSTABILITY EXISTS ACROSS MUCH OF WESTERN NEBRASKA WHERE SEVERE THUNDERSTORM DEVELOPMENT WILL BE A POSSIBILITY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS ALONG AND WEST OF HIGHWAY 83. ISOLATED TORNADO MAY ALSO BE POSSIBLE ALONG AND WEST OF HIGHWAY 61 THIS EVENING. AN ADDITIONAL THREAT OF HEAVY RAIN EXISTS LATER TONIGHT AS A LARGE COMPLEX OF THUNDERSTORMS DEVELOPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. LOCALLY HEAVY RAIN MAY LEAD TO FLASH FLOODING AND ELEVATED RIVER LEVELS ALREADY ABOVE NORMAL READINGS FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE THREAT FOR THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY ACROSS THE ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY SOUTH OF A LINE FROM BURWELL TO MERRIMAN. ON MONDAY...THE THREAT FOR SEVERE THUNDERSTORMS WILL SHIFT TO SOUTH OF INTERSTATE 80. AFTER TUESDAY...THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jun 13, 5:29 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 17 SSW WOOD LAKE 42.41N 100.36W
06/13/2009 M0.50 INCH CHERRY NE PUBLIC
OBSERVER REPORTED HEAVY RAIN AND STRONG WINDS WITH HAIL.
&&
SJACOBSLocal storm report, Jun 13, 6:10 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 8 NE ELSMERE 42.24N 100.07W
06/13/2009 E0.25 INCH BROWN NE PUBLIC
PUBLIC REPORTED HEAVY RAIN AND PEA SIZE HAIL COVERING THE
GROUND.
&&
SJACOBSLocal storm report, Jun 13, 6:11 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN 17 SSW WOOD LAKE 42.41N 100.36W
06/13/2009 M2.00 INCH CHERRY NE PUBLIC
PUBLIC REPORTED 2 INCHES OF RAIN IN 45 MINUTES.
&&
SJACOBSLocal storm report, Jun 13, 7:13 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL MERRIMAN 42.92N 101.70W
06/13/2009 E0.50 INCH CHERRY NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jun 13, 7:50 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 28 SSW VALENTINE 42.50N 100.76W
06/13/2009 E1.25 INCH CHERRY NE PUBLIC
DELAYED REPORT OF WINDOWS BROKEN OUT OF A HOME FROM HAIL.
&&
SJACOBSLocal storm report, Jun 13, 8:17 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 16 S CODY 42.71N 101.25W
06/13/2009 E0.50 INCH CHERRY NE PUBLIC
PUBLIC REPORTED HEAVY RAIN AND MARBLE SIZE HAIL.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 13, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 13, 8:59 PM MDT | Tornado Warning | LBF | Cherry | 46 min |
| Jun 13, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 45 min |
| Jun 13, 10:33 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 42 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.